MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd needle eclipse s/t needle slips off the syringe.The following information was provided by the initial reporter, translated from italian to english: we forward the complaint report for the product 50338767-hypodermic needle w/disp.Safety test 25g 5/8 16 mm eclipse ref.305760 as the needle slips off the connector attachment for the reconstitution of chemotherapy drugs unlike needles without safety even of the same brand.5sep2024 on 3 september there was a dislocation of the needle indicated by a fitting for the reconstitution of chemotherapy drugs (both produced with the luer-lock system).We tested the system on a syringe with saline solution and we realized the incompatibility between the fitting and the needle itself, which did not happen with the previous standard needles (same characteristics) of your brand that do not have the safety system.However, no adverse events have been reported on operators or patients, nor environmental contamination with antiblastic drugs.A further sign that the fitting is from another supplier, but as already explained, your needles without safety are perfectly compatible.¿ have there been any impacts on the patient (serious injuries, medical intervention, need to change treatment)? no ¿ has there been exposure by a healthcare professional to blood or body fluids? no ¿ have any other actions been taken? no ¿ confirm if the samples used are contaminated with blood or cytotoxic drugs.Non-contamination is confirmed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2310003.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, fifty-three (53) unused needle samples were returned.Twenty (20) samples were randomly selected for evaluation by our quality team.The eclipse needles were assembled with a bd discardit 2ml syringe.The snap clips (white part inside of the hub) were properly activated and no signs of defective hub connection were detected.Based on the investigation results, a cause related to the manufacturing process could not be determined for this incident.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes (the most common syringe design in europe).We recommend that the instructions for use are closely followed as they are unique in recommending the user push firmly when attaching the needle to the syringe and to be sure that the clip is activated.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEEDLE ECLIPSE S/T
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20330249
Report Number3002682307-2024-00197
Device Sequence Number7836471
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608(11)230927(17)280930(10)2310003
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2310003
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/29/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown